Alert archive / Puerto Rico / Flash Flood Watches in 2017

Flash Flood Watch 8, NWS JSJ

October 9, 2017

NWS JSJ issued this flash flood watch at Oct 9, 2017, 11:48 AM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Oct 9, 2017, 11:48 AM CDT (16:48 UTC)
Expired
Oct 12, 2017, 7:00 PM CDT
In force
3 days
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted.

348 
WGCA62 TJSJ 091648
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WATCH
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
1248 PM AST Mon Oct 9 2017

...Heavy rains expected today through Wednesday across Puerto 
Rico and the US Virgin Islands...

.A tropical wave and upper level low will cause an increased
chance of heavy rain and flooding across the area. Additional
rainfall of 2 to 4 inches with locally higher amounts will be
possible each afternoon today through Wednesday.


PRZ001>013-VIZ001-002-100100-
/O.NEW.TJSJ.FF.A.0008.171009T1648Z-171011T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
St.Thomas...St. John...and Adjacent Islands-St Croix-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, 
Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, 
Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, 
and Grove Place
1248 PM AST Mon Oct 9 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

The National Weather Service in San Juan has issued a

* Flash Flood Watch for portions of Puerto Rico and Virgin 
  Islands, including the following areas, in Puerto Rico, 
  Central Interior, Culebra, Eastern Interior, Mayaguez and 
  Vicinity, North Central, Northeast, Northwest, Ponce and 
  Vicinity, San Juan and Vicinity, Southeast, Southwest, 
  Vieques, and Western Interior. In Virgin Islands, St Croix and 
  St.Thomas...St. John...and Adjacent Islands. 

* Through Wednesday afternoon

* The combination of a developing mid to upper level trough
  sinking southward across the region and high moisture content
  with a tropical wave approaching the local area today through
  Tuesday will support scattered to numerous shower and
  thunderstorm development across Puerto Rico and the U.S. Virgin
  Islands. 

* Soils are already saturated and loose, and many of the rivers
  and small streams are running at above normal levels. Therefore,
  there is a high risk of river and small stream flooding as well
  as mudslides and rockfall in areas of steep terrain both in
  rural and urban areas. Urban flooding is also likely across low
  lying and poor drainage areas where water pumps are not working
  at full capacity and across areas where previous flood waters
  remain. Any additional rainfall across these areas can lead to
  flash flooding. 

* Additional rainfall amounts of 2 to 4 inches with locally higher
  amounts are possible across the area each day. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
7 follow-up statements
510 
WGCA62 TJSJ 101154
FFASJU

FLASH FLOOD WATCH
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
754 AM AST Tue Oct 10 2017

PRZ001>013-VIZ001-002-102000-
/O.CON.TJSJ.FF.A.0008.000000T0000Z-171011T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
St.Thomas...St. John...and Adjacent Islands-St Croix-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, 
Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, 
Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, 
and Grove Place
754 AM AST Tue Oct 10 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

The Flash Flood Watch continues for

* Portions of Puerto Rico and Virgin Islands, including the 
  following areas, in Puerto Rico, Central Interior, Culebra, 
  Eastern Interior, Mayaguez and Vicinity, North Central, 
  Northeast, Northwest, Ponce and Vicinity, San Juan and 
  Vicinity, Southeast, Southwest, Vieques, and Western Interior. 
  In Virgin Islands, St Croix and St.Thomas...St. John...and 
  Adjacent Islands. 

* Through Wednesday afternoon

* The combination of a developing mid to upper level trough
  sinking southward across the region and high moisture content
  with a tropical wave moving across the area will support 
  scattered to numerous shower and thunderstorm development across
  Puerto Rico and the U.S. Virgin Islands. 

* Soils are already saturated and loose, and many of the rivers
  and small streams remain at above normal levels. Therefore, 
  there is a high risk of river and small stream flooding as well 
  as mudslides and rockfall in areas of steep terrain both in 
  rural and urban areas. Urban flooding is also likely across low 
  lying and poor drainage areas where water pumps are not working 
  at full capacity and across areas where previous flood waters 
  remain. Any additional rainfall across these areas can lead to 
  flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
020 
WGCA62 TJSJ 101949
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WATCH
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
349 PM AST Tue Oct 10 2017

...FLASH FLOOD WATCH EXTENDED THROUGH 8 PM AST WEDNESDAY...

PRZ001>013-VIZ001-002-110400-
/O.EXT.TJSJ.FF.A.0008.000000T0000Z-171012T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
St.Thomas...St. John...and Adjacent Islands-St Croix-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, 
Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, 
Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, 
and Grove Place
349 PM AST Tue Oct 10 2017

...FLASH FLOOD WATCH EXTENDED THROUGH WEDNESDAY EVENING...

The Flash Flood Watch has been extended for

* Portions of Puerto Rico and Virgin Islands, including the 
  following areas, in Puerto Rico, Central Interior, Culebra, 
  Eastern Interior, Mayaguez and Vicinity, North Central, 
  Northeast, Northwest, Ponce and Vicinity, San Juan and 
  Vicinity, Southeast, Southwest, Vieques, and Western Interior. 
  In Virgin Islands, St Croix and St.Thomas...St. John...and 
  Adjacent Islands. 

* Through Wednesday evening

* The combination of a developing mid to upper level trough 
  sinking southward across the region and high moisture content 
  with a tropical wave moving across the area will support 
  scattered to numerous shower and thunderstorm development 
  across Puerto Rico and the U.S. Virgin Islands. 

* Soils are already saturated and loose, and many of the rivers 
  and small streams remain at above normal levels. Therefore, 
  there is a high risk of river and small stream flooding as 
  well as mudslides and rockfall in areas of steep terrain both 
  in rural and urban areas. Urban flooding is also likely across 
  low lying and poor drainage areas where water pumps are not 
  working at full capacity and across areas where previous flood 
  waters remain. Any additional rainfall across these areas can 
  lead to flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
152 
WGCA62 TJSJ 110559
FFASJU

FLASH FLOOD WATCH
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
159 AM AST Wed Oct 11 2017

...FLASH FLOOD WATCH EXTENDED THROUGH 8 PM AST WEDNESDAY...

PRZ001>013-VIZ001-002-111400-
/O.CON.TJSJ.FF.A.0008.000000T0000Z-171012T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
St.Thomas...St. John...and Adjacent Islands-St Croix-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, 
Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, 
Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, 
and Grove Place
159 AM AST Wed Oct 11 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT WEDNESDAY EVENING...

The Flash Flood Watch continues for

* Portions of Puerto Rico and Virgin Islands, including the 
  following areas, in Puerto Rico, Central Interior, Culebra, 
  Eastern Interior, Mayaguez and Vicinity, North Central, 
  Northeast, Northwest, Ponce and Vicinity, San Juan and 
  Vicinity, Southeast, Southwest, Vieques, and Western Interior. 
  In Virgin Islands, St Croix and St.Thomas...St. John...and 
  Adjacent Islands. 

* Through Wednesday Evening

* The combination of a developing mid to upper level trough 
  sinking southward across the region and high moisture content 
  with a tropical wave moving across the area will support 
  scattered to numerous shower and thunderstorm development 
  across Puerto Rico and the U.S. Virgin Islands. 

* Soils are already saturated and loose, and many of the rivers 
  and small streams remain at above normal levels. Therefore, 
  there is a high risk of river and small stream flooding as 
  well as mudslides and rockfall in areas of steep terrain both 
  in rural and urban areas. Urban flooding is also likely across 
  low lying and poor drainage areas where water pumps are not 
  working at full capacity and across areas where previous flood 
  waters remain. Any additional rainfall across these areas can 
  lead to flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
131 
WGCA62 TJSJ 111806
FFASJU

FLASH FLOOD WATCH
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
206 PM AST Wed Oct 11 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

PRZ001>013-VIZ001-002-120000-
/O.CON.TJSJ.FF.A.0008.000000T0000Z-171012T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
St.Thomas...St. John...and Adjacent Islands-St Croix-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, 
Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, 
Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, 
and Grove Place
206 PM AST Wed Oct 11 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING...

The Flash Flood Watch continues for

* Portions of Puerto Rico and Virgin Islands, including the 
  following areas, in Puerto Rico, Central Interior, Culebra, 
  Eastern Interior, Mayaguez and Vicinity, North Central, 
  Northeast, Northwest, Ponce and Vicinity, San Juan and 
  Vicinity, Southeast, Southwest, Vieques, and Western Interior. 
  In Virgin Islands, St Croix and St.Thomas...St. John...and 
  Adjacent Islands. 

* Until 8 PM AST this evening

* The combination of a developing mid to upper level trough 
  sinking southward across the region and high moisture content 
  with a tropical wave moving across the area will continue to 
  support scattered to numerous shower and thunderstorm 
  development across Puerto Rico and the U.S. Virgin Islands. 

* Soils are already saturated and loose, and many of the rivers 
  and small streams remain at above normal levels. Therefore, 
  there is a high risk of river and small stream flooding as 
  well as mudslides and rockfall in areas of steep terrain both 
  in rural and urban areas. Urban flooding is also likely across 
  low lying and poor drainage areas where water pumps are not 
  working at full capacity and across areas where previous flood 
  waters remain. Any additional rainfall across these areas can 
  lead to flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
931 
WGCA62 TJSJ 112340
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WATCH
National Weather Service San Juan PR
740 PM AST Wed Oct 11 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

PRZ001>004-007-011>013-VIZ001-002-120045-
/O.CAN.TJSJ.FF.A.0008.000000T0000Z-171012T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
Ponce and Vicinity-Southwest-Culebra-Vieques-
St.Thomas...St. John...and Adjacent Islands-St Croix-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, 
Santa Isabel, Cabo Rojo, Guanica, Lajas, Culebra, Vieques, 
Anna's Retreat, Charlotte Amalie, Charlotte Amalie East, 
Charlotte Amalie West, Cruz Bay, Christiansted, Frederiksted, 
Frederiksted Southeast, and Grove Place
740 PM AST Wed Oct 11 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of Puerto Rico and Virgin
Islands has been cancelled. 

$$

PRZ005-006-008>010-120745-
/O.EXT.TJSJ.FF.A.0008.000000T0000Z-171013T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
North Central-Central Interior-Northwest-Western Interior-
Mayaguez and Vicinity-
Including the cities of Arecibo, Barceloneta, Dorado, Florida, 
Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, 
Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, 
and San German
740 PM AST Wed Oct 11 2017

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY EVENING...

The Flash Flood Watch is now in effect for

* A portion of Puerto Rico, including the following areas, 
  Central Interior, Mayaguez and Vicinity, North Central, 
  Northwest, and Western Interior. 

* Through Thursday evening

* The combination of light southeast winds, local effects and
  diurnal heating will support scattered to numerous shower,
  thunderstorm development as well as significant rainfall
  accumulations across the northwest quadrant of Puerto Rico.  

* Soils are already saturated and loose, and many of the rivers
  and small streams remain at above normal levels. Therefore,
  there is a high risk of river and small stream flooding as well
  as mudslides and rockfall in areas of steep terrain both in
  rural and urban areas. Urban flooding is also likely across low
  lying and poor drainage areas. Any additional rainfall across 
  these areas can lead to flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

WS/JA/CAM
355 
WGCA62 TJSJ 120736
FFASJU

FLASH FLOOD WATCH
National Weather Service San Juan PR
336 AM AST Thu Oct 12 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

PRZ005-006-008>010-121545-
/O.CON.TJSJ.FF.A.0008.000000T0000Z-171013T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
North Central-Central Interior-Northwest-Western Interior-
Mayaguez and Vicinity-
Including the cities of Arecibo, Barceloneta, Dorado, Florida, 
Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, 
Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, 
and San German
336 AM AST Thu Oct 12 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* A portion of Puerto Rico, including the following areas, 
  Central Interior, Mayaguez and Vicinity, North Central, 
  Northwest, and Western Interior. 

* Through this evening

* The combination of light southeast winds, local effects and 
  diurnal heating will support scattered to numerous shower, 
  thunderstorm development as well as significant rainfall 
  accumulations across the northwest quadrant of Puerto Rico. 

* Soils are already saturated and loose, and many of the rivers 
  and small streams remain at above normal levels. Therefore, 
  there is a high risk of river and small stream flooding as 
  well as mudslides and rockfall in areas of steep terrain both 
  in rural and urban areas. Urban flooding is also likely across 
  low lying and poor drainage areas. Any additional rainfall 
  across these areas can lead to flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
254 
WGCA62 TJSJ 121155
FFASJU

FLASH FLOOD WATCH
National Weather Service San Juan PR
755 AM AST Thu Oct 12 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FOR NORTHWEST PUERTO RICO...

PRZ005-006-008>010-130000-
/O.CON.TJSJ.FF.A.0008.000000T0000Z-171013T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
North Central-Central Interior-Northwest-Western Interior-
Mayaguez and Vicinity-
Including the cities of Arecibo, Barceloneta, Dorado, Florida, 
Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, 
Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, 
and San German
755 AM AST Thu Oct 12 2017

...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR NORTHWEST PUERTO 
RICO UNTIL 8 PM AST THIS EVENING...

The Flash Flood Watch continues for

* A portion of Puerto Rico, including the following areas, 
  Central Interior, Mayaguez and Vicinity, North Central, 
  Northwest, and Western Interior. 

* Through this evening

* The combination of light southeast winds, local effects and
  diurnal heating will support scattered to numerous shower and
  thunderstorm development as well as significant rainfall
  accumulations across the northwest quadrant of Puerto Rico
  today.

* Soils are already saturated and loose, and many of the rivers 
  and small streams remain at above normal levels. Therefore, 
  there is a high risk of river and small stream flooding as 
  well as mudslides and rockfall in areas of steep terrain both 
  in rural and urban areas. Urban flooding is also likely across 
  low lying and poor drainage areas. Any additional rainfall 
  across these areas can lead to flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Oct 9, 6:41 AM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Oct 9, 6:41 AM CDT, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
741 AM AST Mon Oct 9 2017

.AVIATION...
Quiet conditions are still expected through midday with light and
variable winds becoming E/NE along the north coast of PR and E/SE
along the south coast. Light and variable winds this morning
becoming light but steady E/NE winds over the USVI for today.
Interior convection across PR from early afternoon through sunset
as the north and south seabreezes push inland...numerous IFR
showers/sct LIFR thunderstorms possibly affecting JSJ-JBQ-
JMZ...chance of MVFR showers/IFR thunderstorms at JPS, as well as
IST-ISX. VFR outside of storms.

&&

.PREV DISCUSSION... /issued 555 AM AST Mon Oct 9 2017/

SHORT TERM...Monday through Wednesday

Cloudy skies prevailed across Puerto Rico and the U.S. Virgin
Islands overnight. Some showers were noted mainly across the
northeast and east sections of Puerto Rico and the northern U.S.
Virgin Islands. Temperatures were in the upper 70s and the winds
were light and variable.

For today, A very moist and unstable atmosphere will result in
very active weather across the local islands. Heavy rainfall in
showers and thunderstorms can be expected this afternoon along and
north of the Cordillera Central of Puerto Rico. The shower and
thunderstorm activity will spread over the western interior and
northwest sections of Puerto Rico. Heavy showers with isolated to
scattered thunderstorms are expected over the San Juan Metro Area.
Rainfall accumulations between 2 to 4 inches can be expected in
some localized areas. Soils are already saturated, therefore, any
prolonged period of heavy rainfall may result in urban and stream
flooding today. Flash flooding cannot be ruled out. This same
weather pattern is expected to occur on Tuesday as a deep upper
level trough remains across the area. Many of the rivers and small
streams are running above normal levels, therefore, there is a
high risk of river and small stream flooding as well as mudslides
in areas of steep terrain today and Tuesday. For Wednesday, a
drier air mass is forecast to move across the region as the
aforementioned upper level trough move away from the area.

LONG TERM...Thursday through Tuesday

A mid to upper level ridge is expected to build from the east by
late in the work week. Therefore, a more seasonal weather pattern
is then expected. However, lingering moisture, will combine with
strong daytime heating and orographic lifting to produce some
showers and thunderstorms mainly each afternoon across the local
islands.

&&

MARINE...
Gentle to moderate E/SE breeze will prevail on the south side of
the subtropical ridge located across the northern Atlantic as a
tropical wave pushes into the area. Showers and thunderstorms
will occur each day as deep tropical moisture remains in place.
North to northeast swells will continue to enhance local seas on
the Atlantic side of the islands through Saturday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  88  79  87  78 /  70  30  60  40
STT  87  80  85  81 /  50  30  50  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM...99
LONG TERM....99
Hazardous weather outlook, Oct 9, 5:34 AM CDT, 6 hours 14 minutes before
Perspectivas sobre condiciones peligrosas del tiempo
Servicio Nacional de Meteorologia San Juan PR
Emitido por Servicio Nacional de Meteorologia Miami FL
623 PM AST lunes 9 de octubre de 2017

AMZ710>745-PRZ001>013-101030-
San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central-
Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-
Mayaguez y Vecindad-Suroeste-Culebra-Vieques-
Aguas cercanas y lejanas a la costa del Atlantico y Caribe-
623 PM AST lunes 9 de octubre de 2017

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y Esta Noche

.Tronadas...Existe el potencial de tronadas con lluvias fuertes y
vientos en rafaga breves esta tarde a traves de porciones del
interior, norte central, & noroeste.

.Inundaciones...Lluvias fuertes podrian resultar en inundaciones
de riachuelos y deslizamientos.

.Oleaje...Se espera oleaje Picado/Peligroso de hasta 4 a 6 pies a
traves de las aguas lejanas a la costa.

.Corrientes Marinas...Existe un riesgo moderado de corrientes
marinas para la costa norte de Puerto Rico.

.Dias Dos a Siete...martes a domingo

Se esperan aguaceros y tronadas numerosos de martes a miercoles. Es
probable que estas tormentas produzcan lluvias fuertes que podrian
resuiltar en inundaciones y deslizamientos adicionales,
particularmente sobre porciones del interior y norte de la isla
grande.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar inundaciones
u otros peligros del tiempo al Servicio Nacional de Meteorologia en
San Juan.

AMZ715-725-VIZ001-002-101030-
San Tomas, San John e Islas Adyacentes-Santa Cruz-
Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe-
623 PM AST lunes 9 de octubre de 2017

Esta perspectiva sobre las condiciones del tiempo peligrosas es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y Esta Noche

.Oleaje...Se espera oleaje Picado/Peligroso de hasta 4 a 6 pies a
traves de las aguas lejanas a la costa.

.Corrientes Marinas...Existe un riesgo moderado de corrientes
marinas para porciones del oeste de Santa Cruz hoy.

.Dias Dos a Siete...martes a domingo

Es probable que un riesgo elevado de corrientes marinas continue
hasta el domingo para Santa Cruz.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a corrientes marinas al
Servicio Nacional de Meteorologia en San Juan.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 11:25 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 9, 11:55 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 9, 12:36 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 9, 1:06 PM CDTFlash Flood WarningJSJ3 hr
Oct 9, 1:12 PM CDTFlash Flood WarningJSJ3 hr
Oct 9, 1:31 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 9, 1:46 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 9, 1:55 PM CDTFlash Flood WarningJSJ3 hr
Oct 9, 2:09 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 9, 2:23 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 9, 3:30 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 9, 4:32 PM CDTAreal Flood AdvisoryJSJ5 hr
Oct 9, 4:54 PM CDTFlash Flood WarningJSJ3 hr
Oct 9, 5:03 PM CDTFlash Flood WarningJSJ3 hr
Oct 9, 5:17 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 9, 6:25 PM CDTFlash Flood WarningJSJ3 hr
Oct 9, 2:34 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 9, 5:55 PM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Flash Flood Watches in Puerto Rico, 2017Flash Flood Watches in U.S. Virgin Islands, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.